MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2090-040
Medical Device Problem Codes Inflation Problem (1310); Product Quality Problem (1506); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in an unknown artery.The 9.0x40mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced for post dilatation of a non-abbott stent, however, the device failed to inflate.After removal, the balloon was noted to be separated.There were no reported adverse patient effects and there was no reported significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, a conclusive cause for the reported inflation problem, difficult to remove and shaft damage could not be determined.It may be possible that the inflation device was not properly connected, or the shaft was bent or kinked causing the inflation lumen to become blocked.Additionally, the difficulty removing, and shaft damage may be the result of the distal shaft being entrapped within the anatomy; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3 - device available for eval updated from "yes" to "no".H6 - medical device problem code 1562 was removed.
 
Event or Problem Description
Subsequent to the initially filed report the following information was provided: the procedure was to treat the right iliac artery.The balloon did not completely inflate.Resistance was noted during removal and shaft damage occurred.It was confirmed that no separation occurred.The armada 35 was simply pulled to retrieve the balloon from the anatomy.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12281905
Report Number2024168-2021-06856
Device Sequence Number14413431
Product Code LIT
UDI-Device Identifier08717648155475
UDI-Public08717648155475
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberB2090-040
Device Catalogue NumberB2090-040
Device Lot Number00210G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPIC STENT; EPIC STENT